Alert archive / Illinois / Frost Advisories in 2018
Frost Advisory 2, NWS Lincoln, IL
NWS Lincoln, IL issued this frost advisory at Oct 11, 2018, 3:41 AM CDT for 17 counties in Illinois. It took effect at Oct 12, 2018, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2018, 3:41 AM CDT (08:41 UTC)
- In effect from
- Oct 12, 2018, 1:00 AM CDT
- Expired
- Oct 12, 2018, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Lincoln, IL
Counties Cass County, IL, Champaign County, IL, DeWitt County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Peoria County, IL, Piatt County, IL, Schuyler County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 31 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
860 WWUS73 KILX 110841 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 341 AM CDT Thu Oct 11 2018 ILZ027>031-036>038-040>048-111645- /O.NEW.KILX.FR.Y.0002.181012T0600Z-181012T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, and Petersburg 341 AM CDT Thu Oct 11 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... The National Weather Service in Lincoln has issued a Frost Advisory, which is in effect from 1 AM to 8 AM CDT Friday. * TEMPERATURE...Lower to middle 30s. * IMPACTS...Sensitive outdoor plants and vegetation may be damaged or killed if left uncovered or not brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Shimon
4 follow-up statements
985 WWUS73 KILX 111614 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 1114 AM CDT Thu Oct 11 2018 ...Frost Expected Tonight... ILZ027>031-036>038-040>048-112100- /O.CON.KILX.FR.Y.0002.181012T0600Z-181012T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, and Petersburg 1114 AM CDT Thu Oct 11 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... * TEMPERATURE...Lower to middle 30s. * IMPACTS...Sensitive outdoor plants and vegetation may be damaged or killed if left uncovered or not brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
695 WWUS73 KILX 112051 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 351 PM CDT Thu Oct 11 2018 ...Frost Expected Tonight... ILZ027>031-036>038-040>048-120900- /O.CON.KILX.FR.Y.0002.181012T0600Z-181012T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, and Petersburg 351 PM CDT Thu Oct 11 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... * TEMPERATURE...Lower to middle 30s. * IMPACTS...Sensitive outdoor plants and vegetation may be damaged or killed if left uncovered or not brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
442 WWUS73 KILX 120844 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 344 AM CDT Fri Oct 12 2018 ...Frost Expected This Morning... ILZ027>031-036>038-040>048-121300- /O.CON.KILX.FR.Y.0002.000000T0000Z-181012T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, and Petersburg 344 AM CDT Fri Oct 12 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURE...Lower to middle 30s. * IMPACTS...Sensitive outdoor plants and vegetation may be damaged or killed if left uncovered or not brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
303 WWUS73 KILX 121247 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 747 AM CDT Fri Oct 12 2018 ILZ027>031-036>038-040>048-121400- /O.EXP.KILX.FR.Y.0002.000000T0000Z-181012T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, and Petersburg 747 AM CDT Fri Oct 12 2018 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures will increase into the upper 30s and lower 40s by mid morning today, eliminating potential for frost, therefore the frost advisory will be allowed to expire at 8 a.m. this morning. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Oct 10, 11:45 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Oct 10, 11:45 PM CDT, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1145 PM CDT Wed Oct 10 2018 .UPDATE... Issued at 912 PM CDT Wed Oct 10 2018 Extensive cloud cover and breezy west winds will likely keep temps from dropping too far tonight. So will need to make some adjustments to forecasted overnight lows. Main adjustment is to raise them by 1-2 degrees in northwest half of the CWA. Remainder of the forecast looks fine. However, due to change in overnight lows, update will be sent out shortly. && .SHORT TERM...(This evening through Thursday) ISSUED AT 320 PM CDT Wed Oct 10 2018 Mid afternoon surface analysis shows a cold front moving east toward Peoria and Springfield, with a narrow band of showers with moderate to heavy rain ahead of it nearing I-57. SPC day1 update continues a marginal risk of severe thunderstorms over eastern IL rest of this afternoon for gusty winds. Mostly cloudy to overcast skies across IL this afternoon. Temps mostly in the upper 60s and lower 70s over CWa, but were as warm as 78F at Flora with 80F at Salem and Centralia. Temps were falling into the low to mid 60s behind cold front in west central IL near MS river valley. CAPES were approaching 1000 j/kg over Effingham and Clay counties and feel this area may have best chance of marginal risk of strong to severe storms late this afternoon. Hi-res models push cold front eastward toward the IL/IN border early this evening, with chances of showers and isolated thunderstorms diminishing upon its passage. Partly to mostly cloudy skies prevail tonight with breezy west winds ushering in much colder air. Lows tonight in the upper 30s nw of the IL river and mid 40s in southeast IL. Canadian high pressure settles into the great plains on Thu with breezy WNW winds over central IL as skies become partly to mostly sunny by midday. Highs Thu in the 50s, ranging from lower 50s northern CWA and upper 50s in southeast IL. .LONG TERM...(Thursday night through Wednesday) ISSUED AT 320 PM CDT Wed Oct 10 2018 Canadian high pressure settles into the eastern plains by dawn Thu and winds gradually diminish with fair skies setting up a chilly and potentially frosty overnight. Lows mostly in the mid 30s Thu night, with Galesburg near 32F and upper 30s near Lawrenceville. Widespread frost over nw CWA overnight, with areas of frost central CWA and patchy frost as far se as I-70 by dawn Fri. May eventually need a frost advisory overnight Thu night into early Fri morning over central/northern CWA. A weak disturbance over the southern Rockies ejects into MO by sunset Friday, and to spread some light rain showers into west central/sw IL late Fri morning and over rest of central and southeast IL during Fri afternoon, then diminish from the west during Fri evening. Increasing clouds Fri morning and light rain showers likely Fri afternoon to make for a cool day, with highs in the upper 40s and lower 50s central IL and mid 50s se of I-70. Another chilly night Fri night with lows in the mid 30s and frost again likely developing over central IL during overnight Fri night as weak 1020 mb high pressure settles over lower ohio river valley by dawn Sat. A fair amount of sunshine Sat with SSW winds 5-10 mph on back side of high pressure. Cool fall-like day with highs in the low to mid 50s. Remnants of Tropical Storm Sergio that moves ne into central Baja of Mexico by dawn Fri morning and into west Texas by dawn Sat morning to track into southern AR by dawn Sunday morning. Models have trended further south with this tropical system and keeping higher chances of rain and heavier qpf south of CWA Sunday and Sunday night. Best chances of light rain showers into central IL later Sunday afternoon and Sunday night while lower pops north of Peoria. Latest GFS and Ecmwf models even keep much of CWA dry on Sunday. Highs Sunday range from near 50F by Galesburg to upper 50s to near 60F in southeast IL. Lows Sunday night in the mid 30s nw CWA and lower 40s in southeast IL. Chilly again on Monday with lingering chances of light rain showers in eastern/se IL Mon morning. Highs Mon only in the lower 50s, with some upper 40s northern CWA. Frost and Freeze headlines may be needed overnight Mon night into early Tue morning with lows in the low to mid 30s. Dry conditions forecast Monday night through Wed along with continued cool/below normal temperatures as strong upper level trof digs over the eastern US. Models have qpf over the Great Lakes region from late Tue thru Wed, keeping in n/ne of CWA. Though light pcpn chances could get closest to I-74 Tue night. Highs Tue/Wed in the 55-60F range while lows in the lower 40s Tue and Wed nights with a few upper 30s possible. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1145 PM CDT Wed Oct 10 2018 MVFR cigs have covered all sites and based on recent models and satellite photos, this cloud cover will continue overnight and into the morning hours. Was scattering clouds out in the morning with previous issuance, but based on satellite photos of how extensive cloud cover is, will be keeping broken to overcast MVFR cigs through around noon at all sites. Then will have clear skies by 23-00z. Winds will be west to northwest through the whole time with gust of 20-25kts until evening. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Auten SHORT TERM...07 LONG TERM...07 AVIATION...Auten
Hazardous weather outlook, Oct 10, 3:13 PM CDT, 12 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 313 PM CDT Wed Oct 10 2018 ILZ045-046-055>057-062-063-111100- Champaign-Clark-Coles-Cumberland-Douglas-Edgar-Vermilion- 313 PM CDT Wed Oct 10 2018 This Hazardous Weather Outlook is for portions of east central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms will be possible until early this evening. A few of the storms may produce locally damaging wind gusts to 60 mph. Locally heavy rainfall may produce some flash flooding of roads in low lying and poor drainage areas. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Much colder air will arrive for the remainder of the week and weekend. Frost may develop by Thursday night, when low temperatures drop into the middle 30s. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed until 6 pm. ILZ027>031-036>038-040>044-047>054-061-111100- Cass-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason- McLean-Menard-Morgan-Moultrie-Peoria-Piatt-Sangamon-Schuyler- Scott-Shelby-Stark-Tazewell-Woodford- 313 PM CDT Wed Oct 10 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... No weather hazards are expected through tonight. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Much colder air will arrive for the remainder of the week and weekend. Frost or a light freeze may develop by Thursday night, when low temperatures drop into the low to middle 30s. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. ILZ066>068-071>073-111100- Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 313 PM CDT Wed Oct 10 2018 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms will be possible through early evening today. A few of the storms may produce locally damaging wind gusts to 60 mph. Locally heavy rainfall may produce some flash flooding of roads in low lying and poor drainage areas. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Much colder air will arrive for the remainder of the week and weekend. Patchy frost will be possible briefly late Thursday night or Friday night when low temperatures drop into the mid to upper 30s. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed until 6 pm. 37
Nearby
Frost Advisories in Illinois, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.